Alert archive / Indiana / Flash Flood Warnings in 2020
Flash Flood Warning 58, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 13, 2020, 3:33 PM EDT for Harrison County, Indiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2020, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 13, 2020, 5:28 PM EDT
- In force
- 115 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, IN
The radar
The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:42 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 13, 2:42 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Louisville KY 242 PM EDT Thu Aug 13 2020 .Short Term...(This evening through Friday) Issued at 237 PM EDT Thu Aug 13 2020 Scattered showers and storms are ongoing at this hour across the region near a weak boundary. Very weak deep layer shear has resulted in slow movements, and high PWATs (>2") have made many of these thunderstorms capable of dropping quite a bit of rain in a short timeframe. As a result, rainfall totals across the region today will vary significantly over short distances given the scattered nature of these storms. The scattered coverage and lack of longevity of this activity tends to not warrant a flash flood watch, but there will certainly be a few localized areas that see +2" of rain with potential for some flooding. The strongest storms today will also be capable of +40mph winds in water-loaded downbursts, though any strong to severe storms should be very isolated. Activity should begin to taper down in coverage this evening as the sun sets and daytime heating is lost. This will result in a brief break of showers and storms, but new activity is expected to develop overnight and move into the region ahead of a weak upper level wave. Scattered showers and storms will likely persist past sunrise tomorrow morning, with additional development expected during the afternoon. As a result, PoP chances are fairly high for tomorrow (50- 70%), but most precip activity will be short-lived in nature. Much like today, expect heavy downpours in thunderstorms and isolated flooding, along with isolated sub-severe storms that will be capable of gusty winds. && .Long Term...(Friday night through Thursday) Issued at 241 PM EDT Thu Aug 13 2020 Friday Night - Sunday Night... Unsettled weather is expected to continue through the weekend. Fri night an upper level trough and weak sfc front will be over the region providing focus for showers/storms Fri evening before loss of day time heating causes convection to diminish overnight. Saturday the same trough will slowly move east pushing the weak sfc front well to the east of central KY. However, the lingering upper trough may provide enough energy for organized convection especially east of I-65. Another chance for sct showers/storms will arrive Sunday with a cold front passing through the Midwest. For storm threats, isolated strong wind gusts and nuisance flooding may be a factor with storms through the weekend. However, no organized severe weather threat exists and PWATs drop significantly Fri night so no big flash flood threat is expected either. Temperatures through the weekend will range from the low to mid 80s across the area with lows in the 60s. Monday through Thursday... The beginning of next week looks to be dry and cooler behind the passage of a cold front Sun night. Expect highs on Mon in the lower 80s. A re-enforcing shot of cool air will arrive Mon night with an upper trough and weak sfc cold front. This will limit highs to the upper 70s/lower 80s for Tues/Wed. A stray shower isn't totally out of the question Monday evening with the front, but will keep the forecast dry for now since the model consensus remains dry. Wed night into Thu, long range models indicate the upper trough will deepen over the lower Ohio Valley. This will result in a moist/unstable airmass developing just to our east which may get into our east central KY area resulting in the return of showers/storms toward the end of the work week. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Thu Aug 13 2020 Isolated to scattered showers and thunderstorms have formed this afternoon near a weak boundary across central Kentucky. This activity will likely persist up through sunset before gradually tapering down in coverage. Models hint at overnight showers and storms redeveloping and moving into the region in the 03-06z timeframe and persisting past sunrise tomorrow morning. Confidence in where this may occur is low, and for now will highlight the potential with VCSH wording. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...AMS Aviation...DM
Hazardous weather outlook, Aug 13, 2:47 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 247 PM EDT Thu Aug 13 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 247 PM EDT Thu Aug 13 2020 /147 PM CDT Thu Aug 13 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are possible tonight. The main threats from these storms will be locally gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous afternoon and evening thunderstorms can be expected from Friday through Sunday as heat and humidity continue. The main threats from these storms will be locally gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts as well as heavier rainfall totals or flooding. DM/AMS
In the hours before
Local storm report, Aug 13, 2:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 NNW FAIRDALE 38.15N 85.77W
08/13/2020 JEFFERSON KY BROADCAST MEDIA
MULTIPLE TREES UPROOTED NEAR NEW CUT RD AND
SOUTHSIDE DR - RELAYED FROM SOCIAL MEDIA
POST. TIME ESTIMATED.
&&
JBSSpecial weather statement, Aug 13, 2:43 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
143 PM CDT Thu Aug 13 2020
KYZ024-027-131915-
Grayson-Breckinridge-
143 PM CDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRAYSON AND SOUTH
CENTRAL BRECKINRIDGE COUNTIES...
At 143 PM CDT, a strong thunderstorm was located near Leitchfield,
moving east at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Leitchfield, Clarkson, Post, Cobblers Knob, Peonia, Peth, Grayson
Springs, Black Rock, Skaggstown and Duff.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3763 8630 3760 8627 3759 8628 3759 8627
3742 8615 3737 8643 3751 8650
TIME...MOT...LOC 1843Z 247DEG 7KT 3746 8638
KDWSpecial weather statement, Aug 13, 2:51 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
251 PM EDT Thu Aug 13 2020
INZ090-131915-
Harrison-
251 PM EDT Thu Aug 13 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
At 251 PM EDT, a strong thunderstorm was located near Corydon, moving
northwest at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Corydon, Crandall, New Salisbury, Moberly, Byrneville, White Cloud,
Depauw, Fairdale, Central Barren and Ramsey.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3841 8615 3834 8603 3833 8603 3832 8601
3830 8601 3830 8600 3816 8612 3824 8628
3828 8627 3829 8627 3829 8626 3830 8626
TIME...MOT...LOC 1851Z 131DEG 15KT 3827 8612
KDWSpecial weather statement, Aug 13, 2:55 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Louisville KY 255 PM EDT Thu Aug 13 2020 KYZ064-065-131930- Taylor-Green- 255 PM EDT Thu Aug 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREEN AND WEST CENTRAL TAYLOR COUNTIES... At 255 PM EDT/155 PM CDT/, a strong thunderstorm was located near Greensburg and was nearly stationary. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bloyd, Bengal, Allendale, Gabe, Mac, Pitman, Coakley and Summersville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3727 8550 3730 8563 3743 8558 3739 8540 TIME...MOT...LOC 1855Z 201DEG 8KT 3735 8554 DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:43 AM EDT | Dense Fog Advisory | LMK | Adair, Allen, Barren, Butler, Clinton, Cumberland and 7 more | 3 hr |
| Aug 13, 2:43 PM EDT | Special Weather Statement | LMK | Grayson | 32 min |
| Aug 13, 2:55 PM EDT | Special Weather Statement | LMK | Green | 35 min |
| Aug 13, 4:14 PM EDT | Areal Flood Advisory | LMK | Bullitt, Jefferson | 71 min |
| Aug 13, 4:17 PM EDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Aug 13, 4:30 PM EDT | Special Weather Statement | LMK | Cumberland | 45 min |
| Aug 13, 5:02 PM EDT | Areal Flood Advisory | LMK | Cumberland, Monroe | 3 hr |
| Aug 13, 5:22 PM EDT | Flash Flood Warning | LMK | Monroe | 2 hr |
| Aug 13, 5:48 PM EDT | Areal Flood Advisory | LMK | Allen, Simpson | 3 hr |
| Aug 13, 2:08 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange | 2 hr |
| Aug 13, 2:51 PM EDT | Special Weather Statement | LMK | Harrison | 24 min |
| Aug 13, 3:14 PM EDT | Areal Flood Advisory | LMK | Harrison | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.